Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 15, 2009, 5:47 PM CDT for 6 counties in Kansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 5:47 PM CDT (22:47 UTC)
- Expired
- May 15, 2009, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:00 PM CDT | FLASH FLOOD | Scranton, KS | NUMEROUS STREETS FLOODED AROUND SCRANTON. ALSO HAD 3.8 INCHES OF RAIN. |
| May 15, 6:20 PM CDT | FLASH FLOOD | E Lyndon, KS | WATER OVER ROAD EAST OF 173RD AND HIGHWAY 75. |
| May 15, 6:52 PM CDT | FLASH FLOOD | 1 Ene Osage City, KS | HWY 56 BETWEEN SCRANTON AND BURLINGAME HAS AT LEAST 1 FOOT OF WATER ON ROAD AND IS CLOSED. |
| May 15, 8:08 PM CDT | FLASH FLOOD | 1 Se Overbrook, KS | 5 INCHES MEASURED RAINFALL AND WATER OVER ROAD .5 MILE OFF OF 56 HWY ON CROCO RD. |
| May 15, 8:10 PM CDT | HEAVY RAIN 4.25 | 5 Se Scranton, KS | |
| May 15, 8:48 PM CDT | HEAVY RAIN 3.1 | 7 Se Overbrook, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 152247
FFWTOP
KSC031-045-059-111-139-197-160245-
/O.NEW.KTOP.FF.W.0018.090515T2247Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
547 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
LYON COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL.
RADAR ESTIMATED ONE TO TWO INCHES OF RAIN PER HOUR FALLING FROM THIS
LINE OF STORMS. THE STRONGER UPDRAFTS MAY PRODUCE HEAVIER RAINFALL
AS THEY TRAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS MAY RANGE
FROM 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. RUNOFF FROM THE
HEAVY RAIN MAY CAUSE FLASH FLOODING OF ROADS...STREAMS AND LOW-LYING
AREAS ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
ADMIRE...
BURLINGAME...
CARBONDALE...
EMPORIA...
LYNDON...
MELVERN...
NEOSHO RAPIDS...
OSAGE CITY...
OTTAWA...
WILLIAMSBURG...
POMONA LAKE...
MELVERN LAKE...
AT 640 PM CDT...A SPOTTER REPORTED AN INCH OF RAIN IN 25 MINUTES
ACROSS NORTHERN OSAGE COUNTY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 165.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3839 9543 3839 9550 3837 9550 3817 9635
3872 9634 3886 9608 3886 9506 3847 9506
$$
GARGAN3 follow-up statements
000
WGUS73 KTOP 152336
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT FRI MAY 15 2009
KSC031-045-059-111-139-197-160245-
/O.CON.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABAUNSEE-DOUGLAS-OSAGE-LYON-FRANKLIN-COFFEY-
636 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN COFFEY...FRANKLIN...LYON...OSAGE...SOUTHERN DOUGLAS AND
SOUTHEASTERN WABAUNSEE COUNTIES...
AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT
23RD STREET AND HARPER ROAD IN BALDWIN.
AT 632 PM...NATIONAL WEATHER SERVICE DOPPLER A LINE OF THUNDERSTORMS
MOVING ACROSS THE WARNED AREA. RADAR ESTIMATED ONE INCH OF RAINFALL
PER HOUR. AN ADDITIONAL ONE TWO TWO INCHES MAY OCCUR ACROSS THE
WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
ADMIRE...ALLEN...AMERICUS...BALDWIN CITY...BURLINGAME...BUSHONG...
CARBONDALE...EMPORIA...HARTFORD...HARVEYVILLE...LEBO...LYNDON...
MELVERN...NEOSHO RAPIDS...OLIVET...OLPE...OSAGE CITY...OTTAWA...
OVERBROOK...POMONA...PRINCETON...QUENEMO...RANTOUL...READING...
SCRANTON...WAVERLY...WELLSVILLE...WILLIAMSBURG...BETO JUNCTION...
GLOBE...PLEASANT GROVE...VINLAND...CENTROPOLIS...POMONA STATE PARK...
EISENHOWER STATE PARK...POMONA LAKE AND MELVERN LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 164.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3839 9543 3839 9550 3837 9550 3817 9635
3872 9634 3886 9608 3886 9506 3847 9506
$$
GARGAN000
WGUS73 KTOP 160012
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT FRI MAY 15 2009
KSC111-197-160020-
/O.CAN.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABAUNSEE-LYON-
712 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LYON AND
SOUTHEASTERN WABAUNSEE COUNTIES...
LAW ENFORCEMENT REPORTED NO FLASH FLOODING WITHIN THE COUNTIES...AND
THE HEAVIER RAIN HAS MOVED SOUTHEAST OF THE AREA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 155.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143.
LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
3886 9594 3886 9506 3847 9506
$$
KSC031-045-059-139-160245-
/O.CON.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
712 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN COFFEY...FRANKLIN...OSAGE AND SOUTHERN DOUGLAS COUNTIES...
AT 652 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ALONG HIGHWAY 56 BETWEEN SCRANTON AND BURLINGAME...AT LEAST ONE FOOT
OF WATER OVER THE ROAD AND THE ROAD IS CLOSED.
LOCATIONS IMPACTED INCLUDE...
BALDWIN CITY...BURLINGAME...CARBONDALE...LEBO...LYNDON...MELVERN...
OLIVET...OSAGE CITY...OTTAWA...OVERBROOK...POMONA...PRINCETON...
QUENEMO...RANTOUL...SCRANTON...WAVERLY...WELLSVILLE...WILLIAMSBURG...
BETO JUNCTION...GLOBE...PLEASANT GROVE...VINLAND...CENTROPOLIS...
POMONA STATE PARK...EISENHOWER STATE PARK...POMONA LAKE AND MELVERN
LAKE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 164.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
3886 9594 3886 9506 3847 9506
$$
GARGAN000
WGUS73 KTOP 160244
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
944 PM CDT FRI MAY 15 2009
KSC031-045-059-139-160254-
/O.EXP.KTOP.FF.W.0018.000000T0000Z-090516T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-OSAGE-FRANKLIN-COFFEY-
944 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR NORTHERN
COFFEY...FRANKLIN...OSAGE AND SOUTHERN DOUGLAS COUNTIES...
AT 944 PM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3839 9544 3839 9550 3837 9550 3827 9595
3886 9594 3886 9506 3847 9506
$$
HARDINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:19 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT FRI MAY 15 2009 .DISCUSSION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES. THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END. WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS. HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S. GARGAN SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM ADVECTION REGIME. TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST. TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER 80S FOR THE MOST PART. LUNDE && .AVIATION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT FRI MAY 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-162030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 326 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 5:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL EUDORA 38.94N 95.10W
05/15/2009 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
&&
JTLLocal storm report, May 15, 5:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
531 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL LAWRENCE 38.97N 95.24W
05/15/2009 E1.00 INCH DOUGLAS KS TRAINED SPOTTER
SEVERAL REPORTS FROM LAWRENCE EM AND SPOTTERS.
&&
JTLSpecial weather statement, May 15, 5:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 531 PM CDT FRI MAY 15 2009 KSZ038-054-055-152300- LYON-OSAGE-WABAUNSEE- 531 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR WABAUNSEE...OSAGE AND LYON COUNTIES... THROUGH 600 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF WABAUNSEE...OSAGE AND LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BURLINGAME...EMPORIA...SCRANTON... CARBONDALE...READING...OVERBROOK...OSAGE CITY AND NEOSHO RAPIDS. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 120 AND 165 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 143 COULD ALSO BE AFFECTED. A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 15, 5:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
533 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL N CARBONDALE 38.83N 95.69W
05/15/2009 E1.00 INCH OSAGE KS TRAINED SPOTTER
&&
JTLLocal storm report, May 15, 5:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL BALDWIN CITY 38.78N 95.18W
05/15/2009 E1.00 INCH DOUGLAS KS EMERGENCY MNGR
&&
JTLLocal storm report, May 15, 5:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
540 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL E CARBONDALE 38.82N 95.68W
05/15/2009 M1.00 INCH OSAGE KS TRAINED SPOTTER
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 48 min |
| May 15, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| May 15, 7:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 33 min |
| May 15, 7:58 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 23 min |
| May 15, 8:53 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 22 min |
| May 15, 9:22 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 23 min |
| May 15, 9:55 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 15, 10:16 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:16 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:42 AM CDT | Flash Flood Warning | TOP | Nemaha | 4 hr |
| May 15, 10:45 AM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| May 15, 10:54 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| May 15, 11:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 51 min |
| May 15, 11:18 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 15, 12:08 PM CDT | Areal Flood Advisory | TOP | Jackson | 112 min |
| May 15, 1:09 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 111 min |
| May 15, 2:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 15, 2:19 PM CDT | River Flood Warning | TOP | Nemaha | 12 hr |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 15, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 48 min |
| May 15, 3:19 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 41 min |
| May 15, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 40 min |
| May 15, 3:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 32 min |
| May 15, 3:47 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Shawnee | 4 hr |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 10 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 31 min |
| May 15, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 45 min |
| May 15, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 49 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 42 min |
| May 15, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 49 min |
| May 15, 4:54 PM CDT | Flash Flood Warning | TOP | Shawnee | 112 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 34 min |
| May 15, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 26 min |
| May 15, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 30 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 16 min |
| May 15, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 49 min |
| May 15, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 37 min |
| May 15, 6:41 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.